Posted 2/26/2008 8:56 AM (GMT -7)
The first time I used prednisone last year I felt the side-effects up till a few weeks after I had tapered all the way down to zero.
Also, once I had tapered below 20mg things got a bit shaky (literally, I got shaky hands - but also had minor flare-ups) so I'm tapering at a slower rate below 20mg this time. I'm on a second course of prednisone at the moment and have tapering down to 15mg.
A few people suffer no side-effects, so hopefully your son's one of them. More importantly it's great that he seems to be in remission or headed in the right direction.
Rio, 31 yr old male - diagnosed with UC in 07/2006.
Alternative therapies for several months (SCD, ayurvedic treatment, VSL#3): didn't work and became anaemic. Canasa, 2 daily: remission for a month then flared-up.
07/07-11/07: 4800mg Asacol (6 x 400mg, twice a day) & Aloe Elite.
Completed first (6 week) tapered course of Pred in 10/07, flaring up since coming off it.
11/07: Switched from Asacol to 12 x 750mg Colazal (3 weeks on it and symptoms got worse)
12/07: Asacol 4800 mg, Started Azathioprene 175mg, Prednisone taper from 60mg - Now on alternate days of 20mg and 10mg; 2/08: added 1 Pentasa x 1mg.